MAUDE Adverse Event Report: ORTHALIGN, INC. LANTERN SURGICAL ASSISTANT, NAV UNIT; SURGICAL NAVIGATION SYSTEM

ORTHALIGN, INC. LANTERN SURGICAL ASSISTANT, NAV UNIT; SURGICAL NAVIGATION SYSTEM
Model Number 406000-02
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code Joint Laxity (4526)
Date of Event 08/11/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
At this time, the device in question has been requested to be returned for investigation.If the device is received, an investigation will be performed to confirm the problem and determine root cause, and a follow-up report will be filed detailing the conclusions.Orthalign reached out to the reporter to inquire for more information on the outcome of the procedure, but at this time there is not reason to believe that there was long-term harm to the patient.This report is being filed out of an abundance of caution and with an understanding of the patient harm that could be caused by device inaccuracy.
 
Event or Problem Description
Distal femur was calibrated and registered without incident or concern.Distal femoral cut was made and progressed to tibia without incident.It was observed that the extension gap was extremely tight.An addition 4mm was resected off the tibia and an addition 2mm off femur.Guide pins and spacer black were observed to be diverging into each other.
 
Additional Manufacturer Narrative
The device was returned to orthalign for evaluation.The investigation has been completed by an orthalign engineer.The reutrned instruments, rs, and nav unit passes functional testing without issue.The complaint event was found during reivew of the navigational log.The complaint is confirmend.The root cause can not be determined.It is suspected that the microblock was not sufficiently pinned, allowing the microblock to shift after completion of the femoral maneuver, during removal of the rs/nav units.Orthalign risk documentation addresss the risk ofnot securing the microblock to the femur as a potential user error.Due to its remote nature and low risk profile, no futher actions or mitigation is required.

Brand Name
LANTERN SURGICAL ASSISTANT, NAV UNIT
Common Device Name
SURGICAL NAVIGATION SYSTEM
Manufacturer (Section D)
ORTHALIGN, INC.
120 colombia
suite 500
aliso viejo CA 92656
Manufacturer (Section G)
ORTHALIGN, INC.
120 colombia
suite 500
aliso viejo 92646
Manufacturer Contact
karyl haskell
120 colombia
suite 500
aliso viejo, CA 92646
MDR Report Key17560690
Report Number3007521480-2023-00011
Device Sequence Number12023335
Product Code OLO
UDI-Device Identifier00810832031567
UDI-Public00810832031567
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K200892
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number406000-02
Device Catalogue Number460000-02
Device Lot Number2304077LS
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/11/2023
Supplement Date Received by Manufacturer08/11/2023
Initial Report FDA Received Date08/16/2023
Supplement Report FDA Received Date09/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/28/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexUnknown